Dugger, Daniel; Isaksen, Daniel C.

Algebraic $K$-theory and sums-of-squares formulas

Doc. Math., J. DMV 10, 357-366 (2005)

Summary

Summary: We prove a result about the existence of certain `sums-of-squares' formulas over a field $F$. A classical theorem uses topological $K$-theory to show that if such a formula exists over $\mathbb R$, then certain powers of 2 must divide certain binomial coefficients. In this paper we use algebraic $K$-theory to extend the result to all fields not of characteristic 2.

Downloads